MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. VISERA LAPARO-THORACO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. VISERA LAPARO-THORACO VIDEOSCOPE
Model Number LTF-VP
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found the image guide tube, image guide cover glass and bending section cover were leaking, the bending section adhesive was sharp, the objective lens had fluid invasion, the light guide tube was cut, and the bending section was dented with broken/frayed wires.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although the foggy image was confirmed through evaluation of the device and was likely due to a leak from the insertion tube, bending section cover, and objective lens resulting in humidity entering the objective lens, a definitive root cause of the foggy image could not be determined.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the instructions for use (ifu).If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was observed during device evaluation that the image of the laparo-thoraco videoscope was foggy.There was no reported patient harm or impact due to this event.

Brand Name
VISERA LAPARO-THORACO VIDEOSCOPE
Common Device Name
LAPARO-THORACO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18923722
Report Number9610595-2024-05710
Device Sequence Number15352944
Product Code GCJ
UDI-Device Identifier04953170382673
UDI-Public04953170382673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-VP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown